Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 395, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2000, 7:36 PM CDT for Clay County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 2000, 7:36 PM CDT (00:36 UTC)
- Expired
- Jul 15, 2000, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Clay County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:50 PM CDT | Thunderstorm Wind | Whites, MS | Several trees were blown down and caused minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
694 WUUS54 KJAN 160036 SVRJAN MSC025-160100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 736 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 800 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF WEST POINT...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WHITES AT 750 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:55 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 15, 2:55 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT SAT JUL 15 2000 SYNOPTIC SCALE PATTERN STILL ABOUT THE SAME AS IT HAS BEEN FOR MANY DAYS...AND AS IT WILL CONTINUE TO BE FOR MANY DAYS...WITH OUR CWFA IN NORTHERLY FLOW ALOFT ON THE EAST SIDE OF BIG HOT RIDGE. TEMPERATURES REMAIN THE MAIN ISSUE. HIGHS FRIDAY RANGED FROM 95 TO 102...AND WILL LIKELY REACH EVEN HIGHER THIS AFTERNOON AS DRIER AIR IN THE UPPER PARTS OF THE MIXED LAYER HAS BEEN BROUGHT DOWN TO THE SURFACE BY CONVECTION CURRENTS. DEWPOINTS ARE DOWN 4-7F OVER MOST OF THE CWFA FROM 18Z FRIDAY TO 18Z TODAY...EXCEPT OVER THE DELTA REGION. THEREFORE...HEAT INDICES ARE NOT AS BRUTAL TODAY...WITH 105-110F OVER THE DELTA AS OF 18Z AND 100-105F ELSEWHERE. FOR THE TEMPERATURE TRENDS OF THE NEXT COUPLE OF DAYS...SEE MIXED SIGNALS. HEIGHTS AND THICKNESSES RISE A LITTLE MORE...BUT MEAN LAYER MOISTURE ALSO INCREASES. BELIEVE THESE WILL OFFSET EACH OTHER AND RESULT IN A NEAR-PERSISTENCE FORECAST. WILL WEIGHT TEMP FORECASTS HEAVILY TOWARD PLOT OF OBSERVED HIGHS FROM THU AND FRI PLUS BEST ESTIMATE OF HIGHS TODAY BEFORE ZONE RELEASE. PRECIP MAY ACTUALLY HAVE TO BE CONSIDERED FOR THE EASTERN THIRD OR SO OF THE CWFA AS WELL. REMNANTS OF DAKOTAS MCS FROM LAST NIGHT TRACKING THROUGH NRN MO EARLY THIS AFTERNOON...WITH WEAK CONVECTION TRYING TO GET GOING ON THE LEADING EDGE OF THE OUTFLOW OVER NERN AR AND WRN TN. THESE FEATURES SHOULD CONTINUE SOUTHEASTWARD AROUND THE PERIPHERY OF THE RIDGE...WITH MODELS INDICATING SOME PRECIP OVER EASTERN CWFA OVERNIGHT. BELIEVE MOST OF THIS WILL BE CLOUD DEBRIS...BUT WILL INCLUDE SLIGHT CHANCE POPS OUT OF RESPECT FOR THE VORT LOBE WHICH IS FORECAST TO BE CRUISING SOUTH OVER WRN AL AT THE SAME TIME. ANTICIPATE THAT ANY LEFTOVER OUTFLOW BOUNDARIES AND/OR DIFFERENTIAL HEATING BOUNDARIES AT EDGES OF CLOUDY AREAS WILL HELP FOCUS ANY CONVECTION OVER THE SOUTHEAST CWFA ON SUNDAY AFTERNOON. ALSO EXPECT CONVECTION...IF ANY...TO BE CONFINED TO THE SOUTHEAST ON MONDAY. SLIGHT CHANCE OR LOW END CHANCE POPS SHOULD COVER IT BOTH DAYS. QPF DISCUSSION: WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DROPPING SEWD FROM MO RIDING ALONG A NICE LOW LEVEL THETA-E RIDGE AXIS AND SHOULD CLIP AT LEAST NERN THIRD OF MS THIS EVENING BEFORE DISSIPATING. PRECIPITABLE WATER VALUES BEGIN REBOUNDING SLIGHTLY OVERNIGHT AND PUSH BACK ABOVE 1.5" ALONG A NW-SE AXIS FROM ABOUT CLARKSDALE TO MERIDIAN ON SUNDAY. LIMITED COVERAGE OF RAINFALL SHOULD DO VERY LITTLE TO IMPACT RIVER BASIN AVERAGES WHICH WILL BE KEPT AT LESS THAN ONE TENTH INCH FOR THE NEXT 24 HOURS...MAINLY FIRST AND LAST 6-HOUR PERIODS. EXTENDED...MORE OF THE SAME THROUGH AT LEAST WEDNESDAY AS PATTERN REMAINS ENTRENCHED. NOGAPS SHOWS SOME PROMISE OF MORE WIDESPREAD RAIN ON THURSDAY AS ANOTHER BOUNDARY IS PUSHED OUR WAY IN THE NORTHERLY FLOW AND HELPS TO FOCUS THINGS. AM NOT WILLING TO JUMP ON THIS SCENARIO SO FAR OUT IN TIME...BUT DO BELIEVE THAT ISOLATED AFTERNOON/EVENING STORMS SHOULD BE MENTIONED ALL THREE DAYS IN THE EXTENDED. WITH SUCH EXTREME HEAT AND NORTHERLY FLOW...WHICH HAS BEEN KNOWN TO HOLD SURFPRISES...AM NOT COMFORTABLE WITH A COMPLETELY DRY FORECAST. JAN 069/100 070/100 000 MEI 068/102 069/102 121 .JAN... AR...NONE. LA...NONE. MS...NONE. 06/40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 42 min |
| Jul 15, 9:25 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jul 15, 9:39 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 36 min |
| Jul 16, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 38 min |
| Jul 16, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 37 min |
| Jul 16, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 40 min |
| Jul 16, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.